Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Vomited out after taking misoprotol. Shall I take it again?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
My wife 4 pill misoprotol at 6:45 in her cheek and swallow it at 7:20. But she.vomit at 8:00. is it ok. Or she need to go clinic again?
Posted Thu, 28 Mar 2013 in Birth Control
Answered by Dr. Shoaib Khan 26 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

I understand that your wife has vomited, but I would like to know if you saw the tablets in the vomitus? If yes, then this is great news. There could also be a chance of the medications getting absorbed as she had kept it in her cheek for almost 30-35 minutes.

If you did not notice the tablets, then I request you to give her half a glass of water filled with at least 10-20 tea spoons of salt, and ask her to stimulate the vomit reflex by sticking her fingers in her mouth, this will help in producing a gag reflex and will result in vomiting. You can also ask her to drink as much water as possible, this will also result in diluting the effect of the tablets, if absorbed by the stomach.

If your wife experiences any of the following symptoms, you will have to rush her to the doctor. They are: stomach upset, stomach pain, diarrhea, drowsiness, tremor, seizures, difficulty breathing, fever, low blood pressure or difficulty in breathing.

I also seriously hope she is not pregnant, as misprostol can result in abnormal contractions of the uterus, which can result in a spontaneous abortion. If she is pregnant or in the process of becoming pregnant, please rush to a hospital at the earliest.

I hope this information helps. Do write back to me for any further clarifications. I would be happy to help.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Vomited out after taking misoprotol. Shall I take it again? 1 hour later
Thank you. By the way, she just started bleeding. Is that means that pills are working in right way??so doesnt she.have to go to clinic for new pill? And her doctor said that she will find a lemon size of stuff from her body. Is that mean that amount is lemon size or one big lemon size stuff. Sorry for that many questuons. Im so nervous.
Answered by Dr. Shoaib Khan 28 minutes later
Hello once again.

Yes, if she has started bleeding, this means that the pills are working in the right way. Yes, she will soon notice a lemon sized component. Once this happens, the bleeding should also reduce and gradually subside.

Once the components are expelled, you can contact your doctor. But, no. You do not need any more pills. The current pills should do the job.

Do not worry. Everything will be fine soon. If you experience excessive bleeding or unbearable pain. Please contact your doctor immediately.

I hope this information helps. Be safe. All will be fine soon.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor